Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 102, NWS La Crosse, WI

August 1, 2014Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 1, 2014, 7:54 PM CDT for Jackson County, Wisconsin. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2014, 7:54 PM CDT (00:54 UTC)
Expired
Aug 1, 2014, 8:30 PM CDT
In force
36 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Jackson County, WI

The radar

The La Crosse radar (KARX), 59 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:01 PM CDTHAIL 12 Nne Black River Falls, WISHREDDED LEAVES/DENTED CARS/DAMAGED SHINGLES
Aug 1, 8:10 PM CDTHAIL 12 W Black River Falls, WIUP TO HALF DOLLAR, MOST WERE QUARTER
Aug 1, 8:14 PM CDTHAIL 1Black River Falls, WI
Aug 1, 8:15 PM CDTHAIL 1.25Black River Falls, WIAT THE JACKSON COUNTY FAIR. CAUSED DAMAGE TO OLDER RVS SUCH AS BROKEN SKYLIGHTS AND AWNINGS.
Aug 1, 8:15 PM CDTHAIL 1.5Black River Falls, WISTARTED PEA TO MARBLE THEN TO PING PONG SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS53 KARX 020054
SVRARX
WIC053-020130-
/O.NEW.KARX.SV.W.0102.140802T0054Z-140802T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JACKSON COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 830 PM CDT

* AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES 
  NORTHWEST OF BLACK RIVER FALLS ON INTERSTATE 94...MOVING SOUTHEAST 
  AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK RIVER FALLS AROUND 815 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CASTLE
MOUND...FALL HALL GLEN...THE MAJESTIC PINES CASINO...THE BLACK RIVER
FALLS AIRPORT AND LAKE WAZEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 9097 4438 9090 4431 9069 4417 9088
TIME...MOT...LOC 0054Z 313DEG 8KT 4432 9088 

HAIL...1.00IN
WIND...<50MPH

$$

AJ
3 follow-up statements
499 
WWUS53 KARX 020106
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT FRI AUG 1 2014

WIC053-020130-
/O.CON.KARX.SV.W.0102.000000T0000Z-140802T0130Z/
JACKSON WI-
806 PM CDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL JACKSON COUNTY...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST 
OF BLACK RIVER FALLS ALONG INTERSTATE 94...MOVING SOUTHEAST AT 10 
MPH.

HAZARD...PING PONG SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE  
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. THE HAIL WILL     
         COVER THE GROUND WHICH COULD MAKE FOR BRIEFLY DIFFICULT 
         TRAVEL ON INTERSTATE 94.

THIS SEVERE THUNDERSTORM WILL IMPACT THE FOLLOWING LOCATIONS... 
BLACK RIVER FALLS...CASTLE MOUND...FALL HALL GLEN...THE MAJESTIC 
PINES CASINO...THE BLACK RIVER FALLS AIRPORT AND LAKE WAZEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4432 9094 4435 9088 4431 9069 4417 9088
TIME...MOT...LOC 0104Z 313DEG 8KT 4430 9086 

HAIL...1.50IN
WIND...<50MPH

$$

AJ
463 
WWUS53 KARX 020116
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT FRI AUG 1 2014

WIC053-020130-
/O.CON.KARX.SV.W.0102.000000T0000Z-140802T0130Z/
JACKSON WI-
816 PM CDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL JACKSON COUNTY...

AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLACK RIVER
FALLS...MOVING SOUTHEAST AT 10 MPH.

HAZARD...PING PONG SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED IN 
         BLACK RIVER FALLS AND STARTING TO COVER THE GROUND.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE THUNDERSTORM WILL IMPACT THE FOLLOWING LOCATIONS... 
CASTLE MOUND...FALL HALL GLEN...THE MAJESTIC PINES CASINO...THE 
BLACK RIVER FALLS AIRPORT AND LAKE WAZEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4430 9093 4433 9088 4431 9069 4417 9088
TIME...MOT...LOC 0115Z 315DEG 8KT 4428 9084 

HAIL...1.50IN
WIND...<50MPH

$$

AJ
082 
WWUS53 KARX 020128
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
828 PM CDT FRI AUG 1 2014

WIC053-020138-
/O.EXP.KARX.SV.W.0102.000000T0000Z-140802T0130Z/
JACKSON WI-
828 PM CDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY WILL
EXPIRE AT 830 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...SMALL 
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM AS IT CONTINUES TO 
TRACK SOUTH OF BLACK RIVER FALLS.

LAT...LON 4430 9093 4433 9088 4431 9069 4417 9088
TIME...MOT...LOC 0122Z 313DEG 8KT 4428 9084 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:37 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 1, 6:37 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
637 PM CDT FRI AUG 1 2014

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 310 PM CDT FRI AUG 1 2014

MAIN FORECAST CONCERNS...SHRA/TSRA CHANCES MUCH OF THE PERIOD AS
WEAK SHORTWAVES CONTINUE TO ROTATE SOUTHEAST ACROSS THE REGION.

18Z DATA ANALYSIS HAD WEAK LOW PRESSURE OVER NORTHEAST WI WITH A
WEAK TROUGH/BOUNDARY WESTWARD ROUGHLY ALONG HWY 29 AND INTO EAST
CENTRAL MN. DIURNAL WARMING...1K-2K J/KG SBCAPE/NO CAPPING...
CONVERGENCE NEAR THE TROUGH/BOUNDARY AND WEAK SHORTWAVES ALOFT
RESULTING IN SCT SHRA/TSRA FROM CENTRAL MN TO EAST CENTRAL WI. FEW
OF THE STRONGER TSRA OVER THE EAST HALF OF WI PRODUCING UP TO NICKEL
SIZED HAIL. EARLY AFTERNOON TEMPS AGAIN IN THE UPPER 70S/LOW 80S
ACROSS MUCH OF MN/IA/WI.

NO MAJOR ERRORS NOTED WITH 01.12Z MODEL INITIALIZATIONS. GFS WITH
ITS USUAL ODD/BIASED SFC DEW POINT ANALYSIS ACROSS THE UPPER
MIDWEST...WHICH LOOKS TO IMPACT ITS MODEL OUTPUT ACROSS THE AREA
ALREADY BY 18Z. SOLUTIONS QUITE SIMILAR FOR TONIGHT THRU SAT NIGHT
AS THE REGION REMAINS UNDER NORTHWEST-NORTH FLOW ALOFT AND THE SFC
HIGH PRESSURE RIDGE AXIS SLOWLY DRIFTS SOUTH INTO THE MID MS VALLEY.
TIGHTER 500MB CONSENSUS FOR ONE SHORTWAVE TROUGH/AXIS TO PASS LATE
THIS AFTERNOON...HGTS TO RISE A BIT TONIGHT INTO SAT THEN LOWER SAT
NIGHT AS ANOTHER SHORTWAVE DROPS THRU THE NORTHWEST FLOW. SHORT TERM
FCST CONFIDENCE WOULD NORMALLY BE QUITE GOOD...BUT SFC TO 500MB
GRADIENTS REMAIN RATHER WEAK ACROSS THE AREA THRU SAT NIGHT. THE
WEAK GRADIENTS/WEAK FEATURES COMBINED WITH DIURNALLY WARMED
SOUNDINGS INDICATING 1K-2K J/KG OF SB CAPE AND NO CIN PRODUCE
UNCERTAINTY AROUND CONVECTION POTENTIAL. SHORT-TERM FCST CONFIDENCE
AVERAGE TO GOOD THIS CYCLE.

FOR THE SHORT TERM...WEAK SHORTWAVES WILL SLIDE ACROSS THE FCST AREA
THIS AFTERNOON...WITH THE WEAK SFC TROUGH/FRONT SLOWLY SAGGING SOUTH
ACROSS THE FCST AREA THRU THE EVENING. STILL 1K-2K J/KG OF SB/MU
CAPE OVER THE AREA 00Z. EXPECT SOME SHRA/TSRA TO LINGER INTO AND
WANE THRU THE EVENING AS THE CAPE WANES/AIRMASS SLOWLY STABILIZES.
WOULD EXPECT LITTLE IN THE WAY OF FORCING/LIFT WITH WEAK SHORTWAVE
RIDGING/RISING HGTS BUILDING IN TONIGHT. HOWEVER...850MB RIDGE AXIS
IS NUDGED A BIT SOUTHWARD TONIGHT WITH MODELS SHOWING SOME WEAK 850-
700MB WARM ADVECTION/MOISTURE TRANSPORT AND LIFT INTO THE AREA
OVERNIGHT. SOME MODEL SOUNDINGS SHOWING 850MB PARCELS WITH AROUND
500 J/KG CAPE AND NO CIN AT MIDNIGHT TONIGHT. WILL CONTINUE THE
DOWNWARD TREND OF SHRA/TSRA THRU THE LATE EVENING WITH A GENERALLY
DRY FCST OVERNIGHT HOWEVER WOULD NOT BE SURPRISED TO SEE ISOLATED/
WIDELY SCT SHRA/TSRA TO CONTINUE WELL PAST MIDNIGHT. WITH MOSTLY
CLEAR SKIES FOR STRONGER RADIATIONAL COOLING AND THE LIGHT WINDS
LEFT THE LATE NIGHT PATCHY TO AREAS OF FOG IN GRIDS FOR THE VALLEYS/
LOW LAYING AREAS ALONG/EAST OF THE MS RIVER.

WEAK 850-700MB WARM ADVECTION/MOISTURE TRANSPORT CONTINUES OVER THE
AREA SAT...WITH AN INCREASING MODEL SIGNAL FOR A SFC TROUGH ROUGHLY
ALONG THE MS RIVER. MODEL SOUNDINGS AGAIN SHOWING DIURNAL WARMING
PRODUCES 500-1000 J/KG SBCAPE SAT AFTERNOON WITH LITTLE OR NO
CAPPING. HONORED ALL THIS WITH A 20 PERCENT SHRA/ TSRA CHANCE ACROSS
MUCH OF THE FCST AREA SAT AFTERNOON LINGERING INTO SAT EVENING. NEXT
STRONGER NORTHWEST FLOW SHORTWAVE PUSHES A LITTLE STRONGER SFC-700MB
TROUGH INTO CENTRAL MN/NORTHWEST WI LATE SAT NIGHT. BIT STRONGER 925-
700MB WARM ADVECTION/MOISTURE TRANSPORT SPREADS INTO THE NORTH END
OF THE FCST AREA LATE SAT NIGHT AND CONTINUED THE SMALL SHRA/TSRA
CHANCE THERE. OVERALL LITTLE CHANGE OF THE AIRMASS OVER THE AREA
THRU SAT NIGHT...WITH CONSENSUS LOWS IN THE MID 50S-LOW 60S AND
HIGHS IN THE UPPER 70S-LOW 80S LOOKING GOOD.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 310 PM CDT FRI AUG 1 2014

MAIN CONCERNS FOR SUNDAY THROUGH MONDAY NIGHT...SHRA/TSRA CHANCES
THROUGH THE PERIOD...TEMPERATURES.

GOOD CONSENSUS AMONG THE 01.12Z MODELS FOR HGTS TO CONTINUE TO FALL
SUN/SUN NIGHT AS SEVERAL PIECES OF GENERALLY WEAK SHORTWAVE ENERGY
DROP ACROSS MN/IA/WI AND THE WESTERN GREAT LAKES. AREA REMAINS UNDER
NORTHWEST FLOW YET MON/MON NIGHT BUT MODELS BEGIN TO DIFFER ON THE
TIMING/STRENGTH OF THE NEXT ROUND OF SHORTWAVE ENERGY TO DROP
SOUTHEAST TOWARD/INTO THE REGION. FCST CONFIDENCE ON THE GOOD SIDE
SUN/SUN NIGHT THEN AVERAGE FOR MON/MON NIGHT.

PASSING SHORTWAVE SUN/SUN NIGHT PUSHES THE SFC-850MB TROUGH SLOWLY
SOUTHWARD AND INTO THE FCST AREA. WHAT WEAK LOWER LEVEL THERMO-
DYNAMIC FORCING THERE IS SLOWLY TRANSLATES SOUTH ACROSS THE FCST
AREA. MODEL SOUNDINGS SHOWING 500-1500 J/KG SB/MU CAPE AND MINIMAL
CAPPING CENTERED ON SUN AFTERNOON...WITH WITH AROUND 500 J/KG OF
CAPE AND MINIMAL CIN WHEN LIFTING 850MB PARCELS SUN NIGHT. GIVEN THE
WEAK SHORTWAVES/FALLING HGTS ALOFT AND PW VALUES IN THE 1.5 INCH
RANGE BY 00Z MON...20-50 PERCENT SHRA/TSRA CHANCES SLOWLY SPREADING
SOUTH ACROSS THE FCST AREA REASONABLE FOR SUN/SUN NIGHT. LOWER LEVEL
TROUGH/BOUNDARY IS IN/NEAR THE SOUTH 1/2 OF THE FCST AREA MON. THIS
WITH DIURNAL WARMING PRODUCING 1K-2K J/KG SB/MU CAPE AND MINIMAL CIN
BY MON AFTERNOON. 30-50 PERCENT SHRA/TSRA CHANCES MON LOOK GOOD.
BOUNDARY TO PUSH SOUTH OF THE AREA MON NIGHT...BUT WITH POTENTIAL
FOR IT TO SLOW/LINGER LEFT THE CONSENSUS 20-40 PERCENT SHRA/TSRA
CHANCES MON NIGHT FOR NOW. USED A BLEND OF THE NUMERICAL GUIDANCE
HIGHS/LOWS FOR SUN THRU MON NIGHT.

FOR TONIGHT THRU MON NIGHT 0-6KM SHEAR GENERALLY REMAINS ON THE WEAK
SIDE...WITH RISK OF ORGANIZED SEVERE STORMS QUITE LOW. SEE SWODY1...
SWODY2 AND SWODY3 FOR MORE DETAILS. HOWEVER MOST TSRA WILL BE SLOW
MOVING AND CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS.

FOR TUESDAY THROUGH FRIDAY.../DAYS 4 TO 7/...

FORECAST CONCERNS REMAIN SHRA/TSRA CHANCES THRU THE PERIOD.

01.00Z/01.12Z MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR RISING OF
HGTS OVER EASTERN NOAM AND FALLING HGTS OVER WESTERN NOAM NEXT WEEK.
MUCH LESS AGREEMENT BOTH BETWEEN MODELS AND RUN-TO-RUN ON THE
SHORTWAVE DETAILS AS THE FLOW WOULD SLOWLY TRANSITION TO QUASI-ZONAL
/AND ACTIVE/ ACROSS THE NORTHERN CONUS BY THU/FRI. GIVEN THE
SHORTWAVE DETAIL/TIMING DIFFERENCES AND IMPACTS THEY WOULD HAVE ON
THE SENSIBLE WEATHER...FCST CONFIDENCE IN THE DAY 4-7 PERIOD IS
AVERAGE AT BEST.

REASONABLE CONSENSUS FOR THE AREA TO REMAIN UNDER NORTHWEST FLOW
ALOFT TUE WITH YET ANOTHER SHORTWAVE TO BE DROPPING SOUTHEAST ACROSS
THE REGION. HOWEVER...AT THE SFC THE FRONTAL BOUNDARY IS PUSHED WELL
SOUTH OF THE AREA WITH CAN HIGH PRESSURE BUILDING TOWARD THE U.P. OF
MI. LATEST CONSENSUS NOW HAS LESS TROUGHING OVER THE AREA WED WITH
THE SFC HIGH PRESSURE RIDGING OVER THE GREAT LAKES. CONSENSUS TREND
OF LOWER SHRA/TSRA CHANCES TUE/WED LOOKS GOOD AT THIS POINT. IF
PRESENT TRENDS HOLD WED NIGHT MAY WELL END UP DRY ACROSS THE FCST
AREA. BY THU SHORTWAVE ENERGY IN THE MORE WESTERLY FLOW MOVES ACROSS
THE NORTH-CENTRAL WITH THIS TROUGH INTO UPPER MIDWEST FOR FRI. SFC
LOW/TROUGHING IN THE CENTRAL PLAINS IS SLOWLY LIFTED NORTHEAST INTO
THE UPPER MIDWEST...ALONG WITH AN INCREASE OF MOISTURE/INSTABILITY/
LIFT. 20-40 PERCENT SHRA/TSRA CHANCES THU/FRI REASONABLE FOR NOW...
BUT GIVEN THE TIMING/DETAIL DIFFERENCES AND LESS THAN DESIRED RUN-TO-
RUN CONSISTENCY...CONFIDENCE TO DEVIATE MUCH FROM THE MODEL
CONSENSUS IS LACKING. THE MORE ZONAL FLOW NEXT WEEK WOULD MEAN TEMPS
NEAR NORMAL...BUT APPEARS MODEL CONSENSUS WITH SLIGHTLY BELOW NORMAL
HIGHS IS BEING BIASED BY CLOUDS AND THE SHRA/TSRA CHANCES. MODEL/
ENSEMBLE CONSENSUS HIGHS/LOWS ON DAYS 4-7 REASONABLE UNTIL SHORTWAVE
TIMING DETAIL IS CLEARER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 625 PM CDT FRI AUG 1 2014

WITH SFC HIGH PRESSURE/CLEAR SKIES/LIGHT AND VARIABLE WINDS
OVERNIGHT...PRIMARY CONCERN IS VALLEY FOG POTENTIAL. KLSE 23 UTC
TEMP/DEW POINT SPREAD OF 14 DEGREES AND WINDS LESS THAN 5 KTS IS
CONDUCIVE FOR FOG DEVELOPMENT AFTER 09 UTC...WITH SUPPORT FROM
LATEST MOS GUIDANCE. WILL MAINTAIN PREVIOUS FORECAST SHOWING TEMPO
FOR FOG AND 1/2 SM VISIBILITY BETWEEN 09 AND 12 UTC. ANY FOG THAT
DEVELOPS SHOULD BURN OFF BY 14 UTC. EXPECT CLEAR SKIES AND
UNLIMITED VISIBILITY AT KRST OVERNIGHT.

FOR BOTH TAF SITES...THERE IS A THREAT FOR ISOLATED SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON...BUT TIMING AND COVERAGE
UNCERTAINTY PRECLUDES MENTION IN CURRENT FORECAST. WILL INTRODUCE
SCT AFTERNOON CU IN THE 5000 TO 6000 FT AGL RANGE FOR NOW AND
AMEND AS NECESSARY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...ROGERS
Hazardous weather outlook, Aug 1, 4:38 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT FRI AUG 1 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
438 AM CDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL
WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW OF THESE THUNDERSTORMS MAY PRODUCE HAIL OF 1 INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON OVER
PORTIONS OF CENTRAL AND SOUTHWEST WISCONSIN. SEVERE WEATHER IS
NOT EXPECTED.

FROM SUNDAY THROUGH THURSDAY...A FRONT WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT IS TOO EARLY TO
DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.
HOWEVER...ANY HAIL OR WIND GUST REPORTS WOULD BE APPRECIATED THIS
AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Special weather statement, Aug 1, 6:45 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT FRI AUG 1 2014

WIZ029-020015-
CLARK-
645 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARK COUNTY
THROUGH 715 PM CDT...

AT 644 PM CDT...A STRONG THUNDERSTORM WAS NEAR SIDNEY...MOVING
SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

SIDNEY...SHORTVILLE...SNYDER LAKE...HIGHWAY 95 AND 73 AND THE
HIGHGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4460 9075 4464 9064 4452 9043 4444 9071
TIME...MOT...LOC 2344Z 327DEG 10KT 4457 9065

AJ
Local storm report, Aug 1, 7:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             5 WSW WARRENS           44.10N 90.59W
08/01/2014  E0.50 INCH       MONROE             WI   CO-OP OBSERVER

0640 PM     HAIL             OAKDALE                 43.96N 90.38W
08/01/2014  E0.88 INCH       MONROE             WI   AMATEUR RADIO

&&

TMS
Special weather statement, Aug 1, 7:18 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 PM CDT FRI AUG 1 2014

WIZ029-020045-
CLARK-
718 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARK COUNTY
THROUGH 745 PM CDT...

AT 718 PM CDT...A STRONG THUNDERSTORM WAS 3 MILES SOUTH OF
NEILLSVILLE...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHORTVILLE...HIGHWAY 95 AND 73 AND BALLARD ROAD AND PRAY ROAD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4442 9042 4442 9063 4443 9063 4452 9065
      4455 9060 4443 9041
TIME...MOT...LOC 0018Z 327DEG 10KT 4449 9059

AJ
Local storm report, Aug 1, 7:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             1 E SHENNINGTON         44.03N 90.29W
08/01/2014  E0.88 INCH       JUNEAU             WI   TRAINED SPOTTER

            NEAR THE INTERSECTION OF HWY 21 AND CRESCENT RD

&&

TMS
Special weather statement, Aug 1, 7:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT FRI AUG 1 2014

WIZ042-043-053-020130-
JUNEAU-VERNON-MONROE-
728 PM CDT FRI AUG 1 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JUNEAU...
NORTHEASTERN VERNON AND SOUTHEASTERN MONROE COUNTIES...

AT 727 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MAUSTON TO GLENDALE...AND MOVING SOUTHEAST AT 10 MPH.

WINDS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THE AUTOMATED OBSERVING SYSTEM AT VOLK FIELD HAD A WIND GUST
OF 37 MPH AS THESE STORMS MOVED THROUGH.

LOCATIONS IMPACTED INCLUDE...
MAUSTON...ELROY...HILLSBORO...WONEWOC...GLENDALE...LINDINA...
KENDALL...UNION CENTER...JOHNSON HILL...BASS HOLLOW REC AREA...
PLEASANT RIDGE AND MULLIN RIDGE.

LAT...LON 4364 9031 4359 9032 4359 9037 4379 9039
      4383 9009 4364 8995
TIME...MOT...LOC 0027Z 331DEG 10KT 4381 9011 4377 9036

AJ
Special weather statement, Aug 1, 7:44 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT FRI AUG 1 2014

WIZ034-020115-
JACKSON-
744 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...

AT 744 PM CDT...A STRONG THUNDERSTORM WAS NEAR BLACK RIVER FALLS...
MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLACK RIVER FALLS...CASTLE MOUND...FALL HALL GLEN...THE MAJESTIC
PINES CASINO...LAKE WAZEE... VAUDREUIL...PERRY CREEK RECREATION AREA
AND SAND PILLOW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4433 9097 4438 9090 4431 9069 4420 9084
TIME...MOT...LOC 0044Z 312DEG 11KT 4433 9089

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:18 PM CDTSpecial Weather StatementARXJackson27 min
Aug 1, 7:28 PM CDTSpecial Weather StatementARXJuneau62 min
Aug 1, 7:44 PM CDTSpecial Weather StatementARXJackson31 min
Aug 1, 8:27 PM CDTSpecial Weather StatementARXTrempealeau48 min
Aug 1, 8:46 PM CDTSpecial Weather StatementARXTrempealeau29 min
Aug 1, 8:52 PM CDTSpecial Weather StatementARXMonroe23 min
Aug 1, 9:18 PM CDTSpecial Weather StatementARXMonroe27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.